Q&A

Can chemotherapy cause problems to the nails?

Q.

I had a client who wanted fiberglass applied on her “eggshell” nails. The next day, the application started to slide right off her nails in one piece. I couldn’t understand why. Then she told me she was receiving chemotherapy. Can that cause this problem? Since then, I have been using acrylic on her nails instead. It has worked better, but her nails are still lifting and sometimes one may loosen and fall off. What can I do?

A.

Chemotherapy can definitely have an adverse effect on hair and nails. It is certainly possible that your client’s “eggshell” nails may be related to the treatment she is receiving. There is no foolproof way to find an application that will, work consistently as would be the case with normal, healthy nails. I can only suggest, as you are already doing, that you by different applications until you find one that works best. -- Dr. Scher

 

 

 

Leave a Comment

Name:
Email:
Comment:
Submit

Comments (0)

Encyclopedia

(Eagan, Minn.) Over her career, including eight years with Simply Elegant. Lundberg has worked diligently to promote advanced education and...
Learn More

Subscribe to NAILS & SAVE!

Get a free preview issue and a Free Gift
Subscribe Today!

Please sign in or register to .    Close
Loading...
 
Subscribe Today
Subscribe Today